MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET PLATINUM - UNIVERSAL; RETRIEVAL DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET PLATINUM - UNIVERSAL; RETRIEVAL DEVICE
Model Number 00715050
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It should be noted the device is intended to retrieve a food bolus, not intended to push a bolus.The report indicates the device was used in a push bolus procedure, which is not consistent with the intended use for retrieval of a food bolus.Examination of returned product confirmed device damage consistent with the application of excessive force.Statements from the instructions for use include: the disposable roth net retrieval device product line is used in the endoscopic retrieval of foreign body, food bolus and excised tissue such as polyps.Avoid blindly passing the roth net device past any foreign object, particularly if the entire lumen is blocked.The roth net platinum series is designed using a flat wire.Closing or retracting the handle too tightly may cause damage to the device's flat wire.Do not exert excessive "bending" pressure on the open (deployed) device; doing so may disfigure either the flat wire and/or the wire frame's shape.The following conditions may not allow the roth net device to function properly: (1) advancing the handle to the open position with too much speed or force, (2) attempting to pass or open the device in an extremely articulated endoscope, (3) attempting to actuate the device in an extremely coiled position and/or (4) actuating the device when the handle is at an acute angle in relation to the sheath.In-service training was offered and completed on 1/26/2018.
 
Event or Problem Description
The user facility reported handle damage and torn retrieval netting during use of multiple roth net devices for an esophageal food bolus procedure.One net became detached from the device and was pushed with the bolus into the stomach.The patient did not require any further treatment due to the net becoming detached.

Brand Name
ROTH NET PLATINUM - UNIVERSAL
Common Device Name
RETRIEVAL DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key7270924
Report Number1528319-2018-00004
Device Sequence Number16462769
Product Code FDI
UDI-Device Identifier00816765011973
UDI-Public00816765011973
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number00715050
Device Catalogue Number00715050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2018
Initial Report FDA Received Date02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1